Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 9, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 30, 2013, 4:06 PM CDT for 8 counties in Kansas. It took effect at May 1, 2013, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2013, 4:06 PM CDT (21:06 UTC)
- In effect from
- May 1, 2013, 9:00 AM CDT
- Expired
- May 1, 2013, 7:01 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS73 KICT 302106 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 406 PM CDT TUE APR 30 2013 KSZ032-033-047-048-050-067-082-091-011115- /O.NEW.KICT.WI.Y.0009.130501T1400Z-130502T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 406 PM CDT TUE APR 30 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY. * TIMING...WINDS WILL INCREASE AFTER DAYBREAK IN CENTRAL KANSAS AND ACROSS SOUTH CENTRAL KANSAS DURING THE AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES WILL BE CHALLENGING ON EAST WEST ROADS...INCLUDING I-70 AND HIGHWAY 56. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
2 follow-up statements
134 WWUS73 KICT 010934 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 434 AM CDT WED MAY 1 2013 KSZ032-033-047-048-050-067-082-091-012345- /O.CON.KICT.WI.Y.0009.130501T1400Z-130502T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 434 AM CDT WED MAY 1 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...NORTH WINDS WILL INCREASE EARLY THIS MORNING OVER CENTRAL KANSAS...AND ACROSS SOUTH CENTRAL KANSAS BY LATE MORNING OR EARLY AFTERNOON. WINDS WILL FALL BELOW ADVISORY CRITERIA BY EVENING. * WINDS...WILL BE SUSTAINED AROUND 30 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES WILL BE CHALLENGING ON EAST WEST ROADS...INCLUDING INTERSTATE 70...AND HIGHWAYS 50...56 AND 54. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
938 WWUS73 KICT 020001 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 701 PM CDT WED MAY 1 2013 KSZ032-033-047-048-050-067-082-091-020115- /O.CAN.KICT.WI.Y.0009.000000T0000Z-130502T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 701 PM CDT WED MAY 1 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. GUSTY NORTH WINDS 20 TO 30 MPH ARE STILL POSSIBLE THIS EVENING AND OVERNIGHT...AS MUCH COLDER AIR PUSHES ACROSS THE AREA. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:52 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 30, 3:52 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT TUE APR 30 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 343 PM CDT TUE APR 30 2013 TONIGHT: CHANCES FOR CONVECTION ONCE AGAIN LOOK SLIM EARLY. APPEARS THAT MODELS HAVE OVERDONE MOISTURE ONCE AGAIN...BUT BELIEVE THERE IS A CHANCE FOR PRECIPITATION TO DEVELOP AFTER 0000 UTC...WITH CHANCES INCREASING TOWARD DAYBREAK IN THE VICINITY OF FRONT. VERY FAVORABLE MID LEVEL SHEAR AND MODEST CAPE WOULD SUPPPORT SEVERE HAIL IF STORMS CAN DEVELOP THIS EVENING. WED: FRONT WILL BE WORKING THROUGH MUCH OF THE AREA DURING THE DAY. SURFACE PRESSURE GRADIENT WILL SUPPORT A WIND ADVISORY FOR AREA GENERALLY ALONG/WEST OF HIGHWAY 14. TEMPERATURES RATHER PROBLEMATIC FOR AREA IN THE VICINITY OF I-35...WITH TIMING OF FRONT/CLOUDS KEY. TEMPERATURES LIKELY BACK NEAR 80 FOR AREAS IN THE WARM SECTOR BY LATE AFTERNOON...WITH STRUGGLING INTO THE UPPER 40S IN FAR NORTHWEST WHERE CLOUDS/PRECIPITATION WILL LIKELY BE PERSISTENT. WED NIGHT-THU: PRECIPITATION TYPE BECOMES A ISSUE AS TEMPERATURES CONTINUE TO FALL. GIVEN SOIL TEMPERATURES IN THE UPPER 50S ON SUNDAY...AND TWO 80 DEGREE DAYS SINCE THEN...WILL BE HARD PRESSED TO ACCUMULATE MUCH IF ANY SNOW...LIMITED TO GRASSY AREAS AND HIGH SNOWFALL RATES WHERE IS DOES OCCUR. BASED ON BEST GUESS TEMPERATURE PROFILES...HAVE TRIMMED BACK AREA A BIT FOR NOW...WITH UPWARDS OF A HALF INCH POSSIBLE IN FAR NORTHERN SECTIONS. TEMPERATURES ON THU MAY ONCE AGAIN SET RECORD COOL MAXES. FRI: MIXED PRECIPITATION POSSIBLE AT DAYBREAK FRI...BUT ANTICIPATE TEMPERATURES TO RECOVER VERY QUICKLY. PRECIPITATION CHANCES SHOULD WANE AS UPPER SUPPORT MOVES EAST. PREFERRED 0000 UTC ECMWF/12 UTC NAM BOTH SHOW PRECIPITATION ENDING FROM WEST FAIRLY QUICKLY WHILE GFS WAS MUCH SLOWER. -HOWERTON .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 343 PM CDT TUE APR 30 2013 MAJOR MODEL DISCREPANICIES WITH BOTH LONG WAVE TROUGH POSITION AND SHORTWAVES/CLOSED LOWS. GIVEN SATELLITE AND ACARS DATA THIS MORNING...OVERALL LONG WAVE PATTERN SEEMS MUCH LESS PROGRESSIVE THAN MODELS WERE SUGGESTING. WOULD SEEM THAT A BROAD LONGWAVE TROUGH OVER THE CENTRAL US FOR SEVERAL DAYS IS IN THE WORKS. THE 0000 UTC ECMWF WAS TOO FAR NORTH AND 1200 UTC GFS TOO SLOW AND SOUTH WITH STACKED LOW. DATA ISSUES PREVENTED A LOOK AT THE FULL SET OF 1200 UTC ECMWF DATA...BUT 1200 UTC LOW RESOLUTION DATA LOOKED MUCH MORE PLAUSIBLE WITH MORE SOUTHERN LOW...THEN RELOADING THE WESTERN SIDE OF TROUGH WITH ANOTHER LOW. WHILE PRECIPITATION MIGHT LINGER IN EASTERN SECTIONS AS MOISTURE SLOPS AROUND BACK SIDE OF DEPARTING UPPER LOW...A DRY DAY OR TWO SEEMS MORE LIKELY UNTIL NEXT PIECE OF ENERY APPROACHES EARLY NEXT WEEK. WAS LIMITED BY INITIALIZATION/COORDINATION...BUT WOULD ANTICIPATE DRY WEEKEND AT THIS POINT...WITH PRECIPITATION RETURNING POSSIBLY AS EARLY AS SUN NIGHT WITH ELEVATED WARM AIR ADVECTION...AND MORE LIKELY LATER MON WITH NEXT FRONT. -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1245 PM CDT TUE APR 30 2013 BREEZY SOUTHERLY WINDS AT 20 TO 25 KNOTS WITH GUSTS INTO THE LOWER 30S WILL PERSIST THROUGH THE AFTERNOON HOURS ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST KANSAS BEFORE DIMINISHING SLIGHTLY THIS EVENING. A COLD FRONT WAS BISECTING CENTRAL KANSAS AND MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS THIS EVENING...POSSIBLY IMPACTING KRSL TONIGHT AND KSLN TOWARD MORNING. WINDS WILL SHIFT TO THE NORTHEAST BEHIND THE FRONT AND CIGS ARE EXPECTED TO LOWER TO IFR/LIFR SHORTLY FOLLOWING THE FROPA WHICH IS EXPECTED ACROSS SOUTH CENTRAL KANSAS WEDNESDAY MORNING AND SOUTHEAST KANSAS ON WEDNESDAY AFTERNOON. MORE WIDESPREAD POST-FRONTAL PRECIPITATION IS ALSO ANTICIPATED ACROSS THE AREA ON WEDNESDAY...WITH PERIODIC SHOWERS CONTINUING INTO THE WEEKEND. MCGUIRE && .FIRE WEATHER... ISSUED AT 343 PM CDT TUE APR 30 2013 NO SIGNFICANT FIRE WEATHER CONCERNS ARE ANTICIPATED GIVEN COMBINATION OF PRECIPITATION AND GRASSES GREENING UP ACROSS THE AREA. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 65 36 44 / 10 60 70 70 HUTCHINSON 57 59 34 44 / 10 60 80 60 NEWTON 59 63 34 42 / 10 60 80 70 ELDORADO 61 68 36 43 / 0 50 70 70 WINFIELD-KWLD 62 71 38 45 / 0 40 70 70 RUSSELL 46 47 32 45 / 40 70 80 30 GREAT BEND 48 50 33 45 / 30 70 80 40 SALINA 54 55 34 43 / 20 70 80 60 MCPHERSON 57 59 34 43 / 20 70 80 60 COFFEYVILLE 61 80 44 45 / 0 10 70 70 CHANUTE 61 78 41 43 / 0 20 70 70 IOLA 60 78 40 43 / 0 20 70 70 PARSONS-KPPF 61 79 42 44 / 0 10 70 70 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033-047- 048-050-067-082-091. &&
Hazardous weather outlook, Apr 30, 9:30 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 930 AM CDT TUE APR 30 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 930 AM CDT TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH CATEGORY THIS AFTERNOON OVER MUCH OF SOUTH CENTRAL KANSAS INCLUDING THE FLINT HILLS. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER 5 PM NORTH OF A GREAT BEND TO SALINA LINE ALONG AN ADVANCING COLD FRONT. IF A STORM CAN DEVELOP...LARGE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. THUNDERSTORM ACTIVITY MAY TEND TO FESTER MUCH OF THE NIGHT ALONG AND NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS CAPABLE OF PEA TO PERHAPS DIME SIZE HAIL ARE POSSIBLE AREAWIDE WEDNESDAY AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS THE REGION. FOR WEDNESDAY NIGHT THROUGH THURSDAY MORNING...MUCH COLDER AIR WILL FILTER SOUTH...RESULTING IN A WINTRY MIX OF RAIN AND SNOW GENERALLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE. AT THIS TIME IT APPEARS LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ON GRASSY AND ELEVATED SURFACES...ESPECIALLY OVER CENTRAL KANSAS. FURTHERMORE...PATCHY FROST IS POSSIBLE THURSDAY NIGHT AND EARLY FRIDAY...AND AGAIN FRIDAY NIGHT AND EARLY SATURDAY...AS TEMPERATURES DROP INTO THE LOW TO MID 30S. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION PROBABLY WILL NOT BE NEEDED LATE THIS AFTERNOON AND EVENING DUE TO THE ISOLATED NATURE OF THUNDERSTORM ACTIVITY OVER CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/MWM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.